Hello all I am a 25 year old man with high blood pressure and erectile dysfunction. I had read alot about erectile dysfunction being a symptom of coronary artery disease. Does my nornal stress test rule that out? Why am I impotent?
Well, CAD in a 25 y/o is almost unheard of. I don't know how your health is in general (overweight? smoking? exercise? cholesterol? stress?), but you shouldn't have high blood pressure at your age. Is any reason found? How high is your blood pressure?
Did you have impotence before starting treatment for hbp? I know that Toprol can cause impotence, however 25 mg is a very low dose and shouldn't affect libido.
I don't think your impotence is caused by narrowed arteries. A normal stress test (given that you pushed yourself maximal) makes CAD very unlikely. Your age makes it even less likely.
Impotence can have a variety of causes. Narrowed arteries is not a very common cause. Medication side effects is common. Stress, anxiety or depression is also a very common cause. When we are supposed to fight a lion we shouldn't think about sex :)
Hey ISR. I started bp treatment at 21 eith Benicar, my insurance stopped covering Benicar and I switched to Lisinopril, I then started having erection problems. At this point my doctor switched me to HCTZ and took me off the lisinopril, the erectile problems improved for a few days and then went back to the same I have NO MORNING ERECTIONS.
Then I had a panic attack and went to the ER my bp was too high so they put me on two more meds "Losartan 100 and Toprol XL" Im fairly sure i had ED before these meds but I only remember complaining about it after the two new meds were added on. One thing that is certain this all started last year 2012 as early as January 2012 I remember having much better erections.
Ive tried asking my doctor about the possible ED from medications and his response was "You are too young and take too small a dose for ED to be a problem" and that was that. I I had to guess my penile arteries are permanently damaged from hypertension/smoking for 10 years ubtil 23 etc. I just dont see this ending well
Hey, no, your penile arteries are not damaged from hypertension or smoking. It may of course happen (at age 50+), but if it did, you would have lots of other symptoms as well, such as leg pain when walking, chest pain during exercise, etc. Narrowing of arteries affect all arteries, not just the penile artery.
This is good, because a simple test may make you rule this out. A carotid ultrasound. Not sure if US health insurance covers it, but in my country, it's cheap (about $100) and it can rule out narrowed arteries by 98-99% certainty.
My theory is still that you suffer from either stress or medication side effects, I can't say anything for sure, because I'm not a doctor. The fact that you have high blood pressure (how high?) at your age may mean that you have some condition causing both high blood pressure and ED. Stress is known to cause both.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.